advertisement
Question
Posted by: B | 2010/03/16

Cilift - weight gain

Hi

I have been taking Cilift for 4 weeks now. Feeling the benefits BUT 

I have not changed my eating habits over this time but have gained 3 kg''s !

Distraught as I have just managed to lose 18 kg''s recently.

Checked the side effects and it is stated weight gain/loss.
These side effects seem to be present in all similar products.

Is there another drug, you know of, I can ask my doctor to change me to?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

This is such a frequent question ( check the achives of this forum ). ALL antidepressants may cause extra weight gain in SOME of the people who take them, none cause it in everyone. Discuss this with your doc, as it may be that another AD, though it might cause weight gain in a different person, may not do it in your case

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

13
Our users say:
Posted by: Anonymous | 2016/08/05

I have been on Cilift 20mg for 8 years, & have put on weight, this depresses me even more, My Dr. recently put me on to Adco-Talomil 20mg is this the same antidepressant, to be increased by 2 per day instead of one per day. will this ioncrease my weight further ???

Reply to Anonymous
Posted by: Anonymous | 2016/08/05

I have been on Cilift 20mg for 8 years, & have put on weight, this depresses me even more, My Dr. recently put me on to Adco-Talomil 20mg is this the same antidepressant, to be increased by 2 per day instead of one per day. will this ioncrease my weight further ???

Reply to Anonymous
Posted by: Anonymous | 2016/08/05

I have been on Cilift 20mg for 8 years, & have put on weight, this depresses me even more, My Dr. recently put me on to Adco-Talomil 20mg is this the same antidepressant, to be increased by 2 per day instead of one per day. will this ioncrease my weight further ???

Reply to Anonymous
Posted by: HK | 2016/02/22

I had just reached my goal weight of 59kg and then I went on to Cilift, I have subsequently in 6 months put on 12kgs!! I can no longer fit into any of my clothes and this is causing even more upset and distress for me, I can't even leave the house now, so really what is the point of taking a pill that is only going to make you feel worse about yourself in the long run.

Reply to HK
Posted by: Anonymous | 2015/02/05

oh no, I have gained 8kg, and have been using Cilift for the past 8 years. (now I know why, even more depressed.) Can I use it during pregnancy? my gyni says it ok, but I'm still concerned.

Reply to Anonymous
Posted by: Anonymous | 2014/10/19

I am on cillift for 6 weeks now, I am suffering from headache and dizziness but ive lost 6kg.

Reply to Anonymous
Posted by: Anonymous | 2013/11/18

Yes! I was on Lorienne and then changed to Cilift and have also gained so much weight! I am going to go back to Lorienne. I am so depressed about my weight gain that I have developed excema!!!

Reply to Anonymous | 1 comment (hide)
Posted by: Anonymous | 2014/07/09

I have been using Cilift for 4y now and picked up 15kg. Now I know what the problem is.

Posted by: Anonymous | 2013/09/14

I have gained 20kgs since i started taking Cilift 6 months ago, i feel more depressed, i have even started drinking alcohol which is not helping much! please help before i loose all my loved ones

Reply to Anonymous
Posted by: K Matthews | 2010/07/30

I have taken Cilift for 3 and a half years post partem.
I have gained 10 kgs!
Diet is not helping.
Please help.

Reply to K Matthews
Posted by: B | 2010/03/17

Thank you for your post, I really do not want to gain weight again. Am seeing my doctor this afternoon for help.

Reply to B
Posted by: PUrple | 2010/03/17

I think that different anti depressants have different side effects for different people.

Having said that, I was on cilift for a year and put on 20kg. I was eating my usual healthy diet and excercising 3 times a week. Once I came off the cilift, the weight just melted off, I ate the same way and continued excercising the same way.
I have another friend who had excessive sweating on a different anti depressant and then she was put on cilift, and she has put on about 20kg over two years and regardless of how healthily she eats or how much she excercises, she just keeps on putting on weight. I''ve suggested that she change meds, but she doesn''t think its the cilift.

I had the same problem on the contraceptive pill MInesse. I put on about 5kg in about a month and I also developed depression again. I went to the doctor who put me on a different pill and wanted to put me on cilift again. I told her I would not take it again and she put me on Cipralex instead. I asked the pharmacist about weight gain on it and he said it''s not one that weight gain is reported as a side effect, and then told me that for some people, it suppresses their appetite. I''m eating the same and still excercising my usual 3 times a week, the 5kg have come off, and I''m just my usual weight again.

I''d suggest you ask to change until you find one that you can cope with its side effects.

Reply to PUrple
Posted by: cybershrink | 2010/03/17

This is such a frequent question ( check the achives of this forum ). ALL antidepressants may cause extra weight gain in SOME of the people who take them, none cause it in everyone. Discuss this with your doc, as it may be that another AD, though it might cause weight gain in a different person, may not do it in your case

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement